67 years, 15 lbs overweight, retired, 5'7", 167 lbs...
As I get older I am finding that no matter what I eat (carbs, sugars, protein, etc) I become extremely sleepy and at times have sat in my chair napping off and on the whole day. I do not smoke or drink, take levothyroxin (levothyroxine) and recently had it checked (is within the normal range with meds) but can't seem to find any energy after eating. I have had a gastric bypass in 2001, did well w/o any problems until this last year and have gained 17 pounds. The energy level is making it much worse as the weight gain causes depression. I have had back surgery and torn rotator cuff surgery which limits my exercising. I have exercised in the past and enjoyed it but the knees and hip allows about 1/2 mile stretch but that has ceased with the tiredness. My Dr. prescribed Methylin which helped a great deal but I now live in California and she is located in Salt Lake City and it is a controlled drug so refills are impossible without a $500 plane trip to see her. Please help as I am a widow and drive alone and have become very tired driving home after a luncheon/dinner engagement. Is there a doctor in my area that specializes in my predicament? I live on the central coast/Los Osos, CA, San Luis Obispo County area. I am 4+ hours from any large city (LA - SF) where specialists are more available. I can't seem to find anyone here. Thank you for your input.
Did you get your thyroid checked at any point? There has got to be a specialist in your area that could help, you may want to go to a local doctor first and see if they can refer you to a specialist. Keep us posted.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.